Anyone explain results. What can I expect from Endo? Will I ever feel human?!

Hey! Another question..

Okay so, I'm 30 yrs old and had a baby 8 months ago. I've had Graves disease from 14yrs old, 95% thyroidectomy 15 years ish ago. Remission for 14/15yrs. Had a baby, lost 3 stone and they realised I'm hyperactive again. Yay!

I felt okay at the time I was diagnosed (03/05/15). Dr prescribed 10mg carbimizole a day (low dose because bfeeding and needed to wean, he said the dose probably wouldn't work) & 60mg daily propranolol.

Here goes!

03/05/2013

free t4 level 30

tsh lo.o5

13/06/2013

free t4 13

tsh lo.05

I had about a 2 week period where I felt amazing in the middle but now I feel beyond exhausted and like I belong in hospital rather than at home!

Dr has told me to stop propranolol over the next few days and wait to see endo. Any thoughts?? :) Thanks in advance (a very worried new mum who would like to enjoy her baby!) xx

5 Replies

oldestnewest
  • Do you have the ranges to go with your results please (usually in brackets next to the results)? Looking at your recent fT4 test (but without the benefit of the range), I would suspect that you have gone hypo (but would need range to be sure). Your TSH is still low though, and your GP is probably just looking at that. I'm not sure why it would still be low though, maybe it hasn't had time to go up yet ??

    Clare xx

  • >Your TSH.....I'm not sure why it would still be low though, maybe it hasn't had time to go up yet ??

    I'm sure you're right. After TSH has been suppressed, it can take a while to go back up again.

    It sounds to me like propranolol needs to be stopped and carbimazole reduced to 5mg.... and then potentially stopped at some point.

  • Firstly, congratulations on the baby :)

    It must be very difficult feeling this bad with a baby to look after. I'm not an expert in Grave's disease but, looking at your most recent results, it does look like your T4 is coming down. I wonder if the time you were feeling good coincided with a T4 levels somewhere between your May result and your latest result.

    It may well be that your thyroid hormone levels are quite good now but that the propanolol is making you feel rubbish. It can make you feel very tired and make it difficult for you to do much as it keeps your heart rate low. You might find that, as you stop the propanolol, you start to feel better. When my mum stopped her beta blockers she felt very much better very quickly.

    There is also a possibility that your thyroid has settled back down now and you no longer need the carbimazole but you will need to check that with your doctor. It may have been a temporary flare up due to having a baby.

    When do you see your endo again? If you don't start to feel better in a few days, and you don't have an endo appointment booked for the next couple of weeks, it may be a good idea to see your GP again or try and get your endo appointment moved forwards. It may be that you no longer need the carbimazole because you are no longer hyper. It could be reducing your thyroid levels too much.

    Hopefully someone who has been in a similar situation will be able to share their experiences with you.

    I hope you start to feel better soon so you can enjoy your baby!

    Carolyn x

  • I do think the graves flare up is due to pregnancy. Thank you for the congratulations :) Sorr for the terrible replies, it's bed time for the baby so it's rushed. I 'think' there must have been a time in the last month my levels were normal for me and I felt great. It didn't last unfortunately. I have my first endo appointment Thursday 20th so I'm hoping they can help more.

    I'm finding it very hard to cope with this as I had the thyroidectomy so long ago I never dreamt I'd have to go through this again.

    This is my first experience with hypo and I have to say I feel unbelievably dreadful. My dr agreed with you, the propranolol will be adding to it xx

  • The dr just scribbled those results down for me so I'll have to call back. I guess it's only been a month so could be too soon. I'm so confused! Roll on next Thurs and seeing endo, still taking cabimizole when I feel this low is driving me mad & I guess it will get worse? I still have a goitre too, any ideas if this will shrinks now or stay? Xxx

You may also like...